The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
For World AIDS Day, read about stigma, criminalization and more >>
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary


Aug 6, 2007

My mum is on Atripla and she developed numbness after hernia treatment. She has been on gabantin for 6months but still has numbness on the left arm, the lower jaw and her legs (she cant walk). She stopped using the gabanting 3weeks ago and she is not in pain but the numbness is still the same. Whats could be the problem doc? We are not near any neurologist. Thank you.

Response from Dr. Henry

Numbness localized to the left side of the body would unlikely be due to her HIV medications. A central brain condition on the right side could result in left side problems as could a number of other conditions (both HIV related and unrelated). She needs to be further evaluated by her HIV specialist or primary care provider. KH

HIV and Hives
Dr. Brian, you recomended me a PCR test or an antigent test.

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint